Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
198 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suffer from polycystic kidney disease and hypertension. Taking blood pressure medication. Itchy rashes. Medication side effect?


I have stage 3 polycystic kidney disease, with hypertension. I have been taking blood pressure medicine late 2010.
The medications are labetalol, doxazosin, and hydrochlorothiazide. A rash started last fall 11/12 and small rash at first with no itching. It has gotten worse. I stopped taking hydrochlorothiazide about 4/3/13 and have seen a reduction it red spots. Three weeks ago I still have rash conditions pretty much head to toe and a couple of times a week. I become very itchy so much it is sometimes hard to concentrate at work. I spoke with my urologist and have also stopped taking doxazin. Blood pressure is still pretty good. I do not see my rash changing though. I looked through your website and noticed I think 208 different blood pressure medications. I looked at ones with high ratings and noticed they all had possible rash as side effects. Do you have any suggestions of a different medication I can suggest to my doctor that would not have a rash as a side effect?
I did see a dermatologist and they said it was linchen planus. I will see a different dermatologist next month to see if they have any recommendations.
Sat, 1 Jun 2013
Report Abuse
General & Family Physician 's  Response
Thank you for using Health care magic. Thiazide diuretics tend to cause solar dermatitis and may occasionally cause a red,peeling rash.Allergic rash due to other environmental factors and exposure to allergens/chemicals will need to be ruled out.The rash caused by hydrochlorthiazide may persist for a couple of months .The lichen planus is also known to occur following intake of thiazide diuretics,increased stress can be another cause.Calcium channel blockers may be relatively safe from skin rashes as compared tom other drugs..
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Skin rash


Suffer from polycystic kidney disease and hypertension. Taking blood pressure medication. Itchy rashes. Medication side effect?

Thank you for using Health care magic. Thiazide diuretics tend to cause solar dermatitis and may occasionally cause a red,peeling rash.Allergic rash due to other environmental factors and exposure to allergens/chemicals will need to be ruled out.The rash caused by hydrochlorthiazide may persist for a couple of months .The lichen planus is also known to occur following intake of thiazide diuretics,increased stress can be another cause.Calcium channel blockers may be relatively safe from skin rashes as compared tom other drugs..